129/365 – Cuts and scratches 

One of the interesting things about shifting medication is the little changes you notice. Whether it’s mood related or physical, it’s important to keep check on the subtle reactions that happen in your body. One I’ve noticed recently – not for the first time – is that my skin is damaging a lot easier and taking longer to heal. 

When I changed my dose of aziathioprine last year, 50mg to 100mg, the same thing happened. My hands were continually covered in little cuts and my legs would bruise at the slightest brush. After doing a bit of reading about it, I started to panic thinking that I may be developing cancer – as I was given lots of warnings from my consultant about it being a potential side effect of the immunosuppressant. However, after a fortnight or so my body started to adjust and the little scratches and gouges disappeared. Now that my body is again struggling to deal with the shift in aziathioprine dose – from 100mg to 150mg – the gashes have started to appear again. 

The strange thing is I don’t feel it when I hurt myself – it’s as if my skin rips of its own volition. On Friday I was sitting in a meeting and suddenly realised my hand was bleeding. It’s the same with my legs – the bruises magically appear.  No doubt my wander in Columbia Road flower market yesterday (image above) will have added to my bruise collection.

You can see one of my recent cuts in the photo below.

 
While I’m not as worried this time, it’s probably worth raising with my consultant when I see him later in the summer. Better safe than sorry.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s